U.S. doctors online nowAsk doctors free
A member asked:

I started taking the beyaz (drospirenone and ethinyl estradiol and levomefolate) birth control about 3 weeks ago and have started to get really horrible headaches...could it be associated with the bc?

2 doctor answers6 doctors weighed in
Dr. Rebecca Gray
Obstetrics and Gynecology 14 years experience
Possibly: Some women will get increased frequency of headaches while taking birth control pills. It is likely due to the estrogen component of the medication. The best way to see if it is the cause; is to stop the medicine and see if the headaches improve. Make sure you use a back-up method of birth control if you stop the pill.
Dr. Dennis Higginbotham
Obstetrics and Gynecology 30 years experience
Many women have this side effect with OCP's. For most the HA's will resolve if you stay on the pill.
Mar 1, 2012
Dr. Cornelia Franz
Specializes in Pediatrics
Yes: Synthetic hormones/birth control pills can cause headaches. . Many women do get migraines on the pill...They are not for everyonetalk to your prescribing physician about the headaches. You may do better with a different pill.

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership

90,000 U.S. doctors in 147 specialties are here to answer your questions or offer you advice, prescriptions, and more. Get help now:

Ask doctors free
Educational text
Free
Talk to a doctor
24/7 visits - just $39!
50% off with $15/month membership
Last updated Sep 28, 2016

Disclaimer:

Content on HealthTap (including answers) should not be used for medical advice, diagnosis, or treatment, and interactions on HealthTap do not create a doctor-patient relationship. Never disregard or delay professional medical advice in person because of anything on HealthTap. Call your doctor or 911 if you think you may have a medical emergency.